Need to create a login? Want to change your email address or password? Forgot your password?

  1. Sign in to Customer Care using your account number or postal address.
  2. Select Email/Password Information.
  3. Enter your new information and click on Save My Changes.

Locked out of your account? Get help here.

Subscribers can find additional help here.

Not a subscriber? Subscribe today!

Get Access to Print and Digital for $23.99.
Subscribe for Full Access
Get Access to Print and Digital for $23.99.
[Readings]

Mammary Lapse

Adjust

From a testimonial submitted to the U.S. Food and Drug Administration last summer. In July, the pharmaceutical company Allergan issued a worldwide recall of its textured breast implants, which have been linked to nearly five hundred cases of a rare form of lymphoma.

My first symptoms were migraines. They lasted three days and occurred three times a month. Then, weakness in my right leg, numbness in my right arm, tingling in both, a sore shoulder and neck—to a point where I couldn’t turn it. My family doctor gave me Maxalt for migraines, inflammation meds, and suggested massage. Nothing was helping. I started to have swelling in my feet and ankles and hands, my doctor said watch what you eat. I then went on water pills—I don’t know why. My feet turned blue with broken blood vessels, joints all over started hurting; I couldn’t stand up from bed. I had to stop working. I started tripping a lot. My doctor said, “It’s your shoes.” I fell in the bathroom and bruised my tailbone. I got shingles on my hip and horrible breakouts on my face. Sore joints, even elbows. My balance started to be way off; I fell going down three steps. My doctor then sent me to a neurologist. At this point, I had to get a cane. I asked if my implants could cause this and she laughed at me. Then I went to another neurologist, same thing. I looked up my symptoms online and realized it was breast implant illness. I called the plastic surgeon who put my implants in and his head nurse said, “Oh my goodness, you need them out.” The next day she called and said the doctor doesn’t take them out. I asked for records, and she said they had been destroyed. She said don’t worry about it. I begged her for the name of the brand so I could find another doctor to remove them. She told me they were Allergan textured saline implants. I really thought I was dying. Finally, I found a doctor who would take them out. He said, “You have the ones that cause cancer.” After surgery, my feet went back to a normal color. My twitching is almost gone; the numbness in my arms is gone. I’m still walking with a cane. When my implants came out, they were orange with black specks, I’m thinking mold. There are thirty different toxins in silicone shells—that plus saline in a ninety-eight degree body can grow mold. Well, that’s my story. I have pictures but they won’t upload.


| View All Issues |

March 2020